Alert archive / Louisiana / Tornado Warnings in 2025

Tornado Warning 10, NWS New Orleans, LA

March 4, 20254 parishes in Louisiana

NWS New Orleans, LA issued this tornado warning at Mar 4, 2025, 5:18 PM CST for 4 parishes in Louisiana. It was in force for 27 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 4, 2025, 5:18 PM CST (23:18 UTC)
Expired
Mar 4, 2025, 5:45 PM CST
In force
27 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Ascension Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA, Tangipahoa Parish, LA

The radar

The Hammond radar (KHDC), 40 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 4, 5:18 PM CSTTORNADO1 Nnw Gramercy, LAA brief EF0 tornado with max winds of 75 MPH touched down in Gramercy, LA. A few homes, along Millet Dr had minor roof damage and most homes in the neighborhood having fence damage. Debris was noted to be lofted into the back field as well as some splatter see

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 4, 12:22 PM CSTTornado WatchSPC9 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 11.3 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2025-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2025-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 281 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
656 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
281 m²/s²
0-3 km storm-relative helicity
428 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

089 
WFUS54 KLIX 042318
TORLIX
LAC005-093-095-105-042345-
/O.NEW.KLIX.TO.W.0010.250304T2318Z-250304T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
518 PM CST Tue Mar 4 2025

The National Weather Service in New Orleans has issued a

* Tornado Warning for...
  St. John The Baptist Parish in southeastern Louisiana...
  Eastern Ascension Parish in southeastern Louisiana...
  Northeastern St. James Parish in southeastern Louisiana...
  South central Tangipahoa Parish in southeastern Louisiana...

* Until 545 PM CST.

* At 518 PM CST, a severe thunderstorm capable of producing a tornado
  was located over Gramercy, or near Reserve, moving northeast at 50
  mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Garyville, Laplace, and Reserve around 525 PM CST.

This includes the following Interstates...
 Interstate 10 in Louisiana between mile markers 191 and 212.
 Interstate 55 in Louisiana between mile markers 1 and 17.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3012 9079 3025 9056 3020 9055 3021 9048
      3027 9044 3030 9046 3034 9039 3028 9030
      3018 9039 3008 9038 3007 9040 3008 9041
      3006 9043 2998 9068
TIME...MOT...LOC 2318Z 243DEG 44KT 3008 9067 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

MEFFER
4 follow-up statements
178 
WWUS54 KLIX 042321
SVSLIX

Severe Weather Statement
National Weather Service New Orleans LA
521 PM CST Tue Mar 4 2025

LAC005-042331-
/O.CAN.KLIX.TO.W.0010.000000T0000Z-250304T2345Z/
Ascension LA-
521 PM CST Tue Mar 4 2025

...THE TORNADO WARNING FOR EASTERN ASCENSION PARISH IS CANCELLED...

The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 700 PM CST for southeastern
Louisiana.

&&

LAT...LON 3016 9064 3024 9056 3019 9055 3020 9048
      3026 9044 3029 9045 3033 9039 3027 9031
      3012 9044 3003 9062 3012 9071
TIME...MOT...LOC 2321Z 243DEG 44KT 3010 9062 

$$

LAC093-095-105-042345-
/O.CON.KLIX.TO.W.0010.000000T0000Z-250304T2345Z/
St. John The Baptist LA-St. James LA-Tangipahoa LA-
521 PM CST Tue Mar 4 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CST FOR CENTRAL
ST. JOHN THE BAPTIST...NORTHEASTERN ST. JAMES AND SOUTH CENTRAL
TANGIPAHOA PARISHES...

At 521 PM CST, a severe thunderstorm capable of producing a tornado
was located over Garyville, or near Reserve, moving northeast at 50
mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Garyville, Laplace, and Reserve around 525 PM CST.

This includes the following Interstates...
 Interstate 10 in Louisiana between mile markers 194 and 207.
 Interstate 55 in Louisiana between mile markers 3 and 16.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3016 9064 3024 9056 3019 9055 3020 9048
      3026 9044 3029 9045 3033 9039 3027 9031
      3012 9044 3003 9062 3012 9071
TIME...MOT...LOC 2321Z 243DEG 44KT 3010 9062 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

MEFFER
176 
WWUS54 KLIX 042325
SVSLIX

Severe Weather Statement
National Weather Service New Orleans LA
525 PM CST Tue Mar 4 2025

LAC093-105-042335-
/O.CAN.KLIX.TO.W.0010.000000T0000Z-250304T2345Z/
St. James LA-Tangipahoa LA-
525 PM CST Tue Mar 4 2025

...THE TORNADO WARNING FOR NORTHEASTERN ST. JAMES AND SOUTH CENTRAL
TANGIPAHOA PARISHES IS CANCELLED...

The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 700 PM CST for southeastern
Louisiana.

&&

LAT...LON 3016 9061 3019 9055 3020 9048 3026 9044
      3029 9038 3028 9037 3030 9035 3027 9031
      3012 9044 3008 9057 3010 9062
TIME...MOT...LOC 2325Z 238DEG 48KT 3014 9057 

$$

LAC095-042345-
/O.CON.KLIX.TO.W.0010.000000T0000Z-250304T2345Z/
St. John The Baptist LA-
525 PM CST Tue Mar 4 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CST FOR NORTHERN
ST. JOHN THE BAPTIST PARISH...

At 525 PM CST, a severe thunderstorm capable of producing a tornado
was located near Reserve, moving northeast at 55 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
northern St. John The Baptist Parish.

This includes the following Interstates...
 Interstate 10 in Louisiana between mile markers 199 and 206.
 Interstate 55 in Louisiana between mile markers 3 and 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3016 9061 3019 9055 3020 9048 3026 9044
      3029 9038 3028 9037 3030 9035 3027 9031
      3012 9044 3008 9057 3010 9062
TIME...MOT...LOC 2325Z 238DEG 48KT 3014 9057 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

MEFFER
202 
WWUS54 KLIX 042336
SVSLIX

Severe Weather Statement
National Weather Service New Orleans LA
536 PM CST Tue Mar 4 2025

LAC095-042345-
/O.CON.KLIX.TO.W.0010.000000T0000Z-250304T2345Z/
St. John The Baptist LA-
536 PM CST Tue Mar 4 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CST FOR NORTH
CENTRAL ST. JOHN THE BAPTIST PARISH...

At 536 PM CST, a severe thunderstorm capable of producing a tornado
was located near Laplace, moving northeast at 50 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
north central St. John The Baptist Parish.

This includes Interstate 55 in Louisiana between mile markers 3 and
11.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3024 9041 3015 9041 3012 9044 3013 9047
      3017 9048 3020 9048
TIME...MOT...LOC 2336Z 241DEG 42KT 3016 9043 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

MEFFER
471 
WWUS54 KLIX 042340
SVSLIX

Severe Weather Statement
National Weather Service New Orleans LA
540 PM CST Tue Mar 4 2025

LAC095-042350-
/O.EXP.KLIX.TO.W.0010.000000T0000Z-250304T2345Z/
St. John The Baptist LA-
540 PM CST Tue Mar 4 2025

...THE TORNADO WARNING FOR NORTH CENTRAL ST. JOHN THE BAPTIST PARISH
WILL EXPIRE AT 545 PM CST...

The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until 700 PM CST for southeastern
Louisiana.

&&

LAT...LON 3024 9041 3015 9041 3012 9044 3013 9047
      3017 9048 3020 9048
TIME...MOT...LOC 2340Z 243DEG 44KT 3018 9038 

$$

MEFFER

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Mar 4, 2:53 PM CST, 2 hours 25 minutes earlier.

Area forecast discussion, Mar 4, 2:53 PM CST, 2 hours 25 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
253 PM CST Tue Mar 4 2025

...New SHORT TERM, LONG TERM, AVIATION, MARINE...

.SHORT TERM...
(This evening through Thursday night)
Issued at 145 PM CST Tue Mar 4 2025

An ongoing severe thunderstorm threat will impact our eastern
areas, especially the Mississippi coast and portions of extreme
Southeast Louisiana in Lower Plaquemines Parish early this
evening, but the threat will quickly end by 8 to 9 pm as the
thunderstorms race to the east. The environment along and in
advance of the line will remain conducive to strong damaging
winds and some tornadoes forming with the strongest convective
cells. Once the line clears the area, a surge of much drier air
will feed in as strong negative vorticity advection takes hold.
This will lead to rapid clearing behind the line, and clear skies
will be in place across the entire forecast area by late tonight.
Some weak cold air advection will also occur, but the airmass
moving in will have a Pacific based origin. This will limit the
amount of cooling that occurs. Overall, temperatures will run 5 to
10 degrees below average with the coldest temperatures expected
tomorrow night as lows dip into the upper 30s and lower 40s. Highs
will warm into the low to mid 60s tomorrow and Thursday. Return
flow on the western periphery of a departing surface ridge
Thursday night will allow for some warming to occur. Lows will be
around 10 degrees warmer than the previous night with readings
dipping into the mid to upper 40s.

&&

.LONG TERM...
(Friday through Monday night)
Issued at 145 PM CST Tue Mar 4 2025

The next system of note will be another fast moving southern
stream shortwave trough axis and an associated surface low and
frontal system that will impact the area beginning Friday night
and lingering into Saturday night. A review of model sounding data
for this time period indicates that the region will remain on the
cooler and more stable side of a stationary front stretched
across the northern Gulf. There is a fair degree of spread between
the models with some of the guidance showing the front moving
further offshore, and this results in a larger degree of
uncertainty on how warm temperatures will get on Saturday. At this
time, have opted to go with the NBM deterministic solution that
has temperatures climbing into the 70s for both Friday and
Saturday, but if the front pushes offshore more than expected
highs may struggle to reach the upper 60s on Saturday.

With a slightly more stable airmass near the surface in place, any
thunderstorm activity that forms on Saturday will remain elevated.
The main concerns from this elevated thunderstorm development will
be the potential for some small hail and lightning strikes.
Otherwise, the severe threat looks to be very limited. The
majority of the precipitation will occur as a more stratiform
rain event that could linger through the day and into Saturday
evening. Rainfall could approach an inch, but the extended
duration of the rainfall should limit any flood threat to near
zero on Saturday. By Sunday, the rain will shift to east and
clearing skies are expected as deep layer northerly flow and
strong subsidence develops over the area. These clear and dry
conditions will linger through Monday night. Weak cold air
advection will also occur as another Pacific based airmass moves
in. The model spread in the day 6 to 7 timeframe is surprisingly
small, and have stuck with the NBM deterministic output. This
results in temperatures running around 5 degrees below average on
Sunday and near average by Monday.

&&

.AVIATION...
(18Z TAFS)
Issued at 145 PM CST Tue Mar 4 2025

Low level wind shear of 50 to 60 knots in the lowest 2000 feet
associated with a strong low level jet across the area will be in
place for the next several hours as a potent storm system impacts
the region. In addition to the low level wind shear concerns, a
potent line of thunderstorms will impact the terminals between 22z
and 02z with intense winds potentially over 50 knots, lightning,
and IFR ceilings and visibilities. The impacts will be short-
lived, generally less than an hour, and TEMPO groups are in place
to reflect this risk. After 02z, rapid clearing will take place as
a very dry airmass begins to move into the area and all of the
terminals will be in VFR status by 06z. PG

&&

.MARINE...
Issued at 145 PM CST Tue Mar 4 2025

A strong low pressure system will continue to produce gale force
conditions across the waters through the early evening hours. A
line of severe storms producing strong winds over 50 knots and
tornadoes will also impact the waters as a cold front pushes
through this evening. After the front passes, winds will shift to
the northwest and remain elevated between 20 and 30 knots through
tomorrow night. Seas will also remain very rough with offshore
seas of 8 to 12 feet expected tonight. Some gradual improvement
will take place tomorrow into tomorrow night in response to the
somewhat lower winds. Conditions will turn much calmer on Thursday
as a surface high becomes centered over the waters, and these
calmer seas and lighter winds will persist into Friday. Winds will
briefly increase back into advisory range Saturday night into
Sunday as another cold front and low pressure system passes
through the region.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  47  62  36  65 /  20   0   0   0
BTR  49  64  38  65 /   0   0   0   0
ASD  52  65  41  65 /  70   0   0   0
MSY  54  65  45  63 /  50   0   0   0
GPT  54  67  42  65 /  90   0   0   0
PQL  54  67  40  65 /  90   0   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...High Wind Warning until 9 PM CST this evening for LAZ034>037-039-
     046>048-056>060-064>071-076>090.

     Coastal Flood Advisory until 8 PM CST this evening for
     LAZ066>070-076-078-080-082.

GM...Gale Warning until 9 PM CST this evening for GMZ530-532-534-536-
     538-550-552-555-557-570-572-575-577.

MS...High Wind Warning until 9 PM CST this evening for MSZ068>071-077-
     083>088.

     Coastal Flood Advisory until 8 PM CST this evening for
     MSZ086>088.

GM...Gale Warning until 9 PM CST this evening for GMZ532-534-536-538-
     550-552-555-557-570-572-575-577.

&&

SHORT TERM...PG
LONG TERM....PG
AVIATION...PG
MARINE...PG

In the hours before

Local storm report, Mar 4, 4:29 PM CST, 49 minutes before
Preliminary Local Storm Report
National Weather Service New Orleans LA
429 PM CST Tue Mar 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0319 PM     Tstm Wnd Dmg     10 W Mccomb             31.20N 90.62W
03/04/2025                   Amite              MS   Public

            Report from mPING: 3-inch tree limbs broken.

&&
Local storm report, Mar 4, 4:54 PM CST, 24 minutes before
Preliminary Local Storm Report
National Weather Service New Orleans LA
454 PM CST Tue Mar 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     Non-Tstm Wnd Dmg 3 ESE Watson            30.57N 90.90W
03/04/2025                   Livingston         LA   Law Enforcement

            LPSO reported a tree down on Cane Market Rd
            west of Perkins.

&&

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 2:04 PM CSTSevere Thunderstorm Warning Destructive damage threatLIXPointe Coupee, West Feliciana41 min
Mar 4, 2:45 PM CSTSevere Thunderstorm Warning Considerable damage threatLIXEast Baton Rouge, East Feliciana, Pointe Coupee, Saint Helena, West Baton Rouge, West Feliciana60 min
Mar 4, 3:00 PM CSTSmall Craft AdvisoryLIX39 hr
Mar 4, 4:05 PM CSTSevere Thunderstorm Warning Considerable damage threatLIXSaint Helena, Tangipahoa, Washington55 min
Mar 4, 4:52 PM CSTTornado WarningLIXAscension, Assumption, Livingston, Saint James23 min
Mar 4, 5:33 PM CSTSpecial Marine WarningLIX26 days

Nearby

Tornado Warnings in Louisiana, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.